MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-30
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a left tibial artery.Two 4x30mm trek balloons were used in the same procedure.Both were inflated twice at 12 atmospheres without issues.However, the first trek balloon during removal resistance was met when the balloon separated and was the successfully snared out.For the second trek balloon, during removal resistance was met when the balloon separated and was left in the body and crushed against the artery with a stent.Resistance during removal for both balloons was met with an unspecified source.Another non-abbott balloon was used to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional trek device referenced is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
Device code 1494: incorrect anatomy.Device code 2017: incorrect prep.Visual inspection was performed on the returned device.The reported balloon separation was not confirmed; however, it is likely that the separation noted at the guide wire exit notch is what the account perceived as the reported separation.The reported difficulty removing the device could not be replicated in a testing environment due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the bdc was not soaked before use.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek, global, information for use (ifu) states: note: submerge the balloon in sterile heparinized normal saline during balloon preparation to activate the coating.In this case, it is unknown if the ifu violation contributed to the reported compliant; therefore, an in-service will not be requested for the account.Additionally, it was reported that the procedure was to treat a left tibial artery.It should be noted the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu violation contributed to the reported compliant.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device; however, the reported separation, additional treatment and device embedded in tissue or plaque appears to be related to circumstance of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a left tibial artery.Two 4x30mm trek balloons were used in the same procedure.Both were inflated twice at 12 atmospheres without issues.However, the first trek balloon during removal resistance was met when the balloon separated and was the successfully snared out.For the second trek balloon, during removal resistance was met when the balloon separated and was left in the body and crushed against the artery with a stent.Resistance during removal for both balloons was met with an unspecified source.Another non-abbott balloon was used to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay.Per re-evaluation of the event, the account confirmed that the balloons were not soaked prior to use.Additionally, each balloon was used independent of the other.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13044454
Report Number2024168-2021-11891
Device Sequence Number12124951
Product Code LOX
UDI-Device Identifier08717648138744
UDI-Public08717648138744
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1012278-30
Device Catalogue Number1012278-30
Device Lot Number01001G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale